advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Nappanee, Indiana, USA:

I have been on an insulin pump for about a year now. Before I was on the pump, I took multiple daily injections with Humalog and Lantus. I am 17 and my blood sugars have been running high. My endocrinologist and diabetes doctor are thinking of giving me a dose of Lantus along with using the insulin pump. Have you heard of this being done before?

Answer:

The combination of using Lantus or other basal insulins plus the insulin pump is often suggested when the pump is discontinued for many hours of sports or other vigorous activities. There is not a lot of scientific study of this approach but it holds some promise. You should discuss this in much more detail with your diabetes team to find out why they suggest this, what would be its benefits for you and what might be the downside. Especially while using an insulin pump, usually there is something unbalanced if the A1c levels are rising: illness, omitted insulin, pump occlusions, food problems, sleeping late, etc.

SB

DTQ-20050930193236
Original posting 5 Oct 2005
Posted to Hyperglycemia and DKA and Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.